Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 31, 2015, 5:41 PM EDT for Greene County, Washington County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2015, 5:41 PM EDT (21:41 UTC)
- Expired
- May 31, 2015, 6:08 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:32 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 31, 3:32 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 332 PM EDT SUN MAY 31 2015 .SYNOPSIS... LOW PRESSURE WILL CROSS THE UPPER OHIO VALLEY REGION THIS EVENING...WITH COOLER TEMPERATURES IN ITS WAKE EARLY THIS WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOW PRESSURE TRACKING ACROSS THE UPPER OHIO VALLEY WILL CONTINUE TO BRING SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS TO THE AREA THIS EVENING...WITH THE MOST NUMEROUS IN VICINITY OF A SURFACE BOUNDARY NEAR THE I 80 CORRIDOR WHERE THE BEST...ALBEIT WEAK...SHEAR EXISTS. THIS LACK OF SHEAR HAS ALLOWED FOR DISORGANIZED DEVELOPMENT OF STORMS...WITH AN OCCASIONAL PULSE TYPE SEVERE STORM NEAR I 80. EVEN THIS THREAT SHOULD QUICKLY DIMINISH BY THIS EVENING. STRATUS/STRATOCU SHOULD CONTINUE BEHIND THE DEPARTING LOW/SURFACE BOUNDARY TONIGHT. LOWS NEAR OR JUST BELOW AVERAGE ARE EXPECTED. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THE BOUDARY SHOULD STALL JUST EAST OF THE AREA MONDAY. AN UPPER TROUGH ADVANCING ACROSS THE AREA SHOULD KEEP SHOWERS CHANCES IN THE AREAS ESPECIALLY IN THE AFTERNOON. A CUTOFF UPPER LOW ACROSS THE TN/MS VALLEY REGIONS...WHICH WILL KEEP CLOUDS AND OCCASIONAL SHOWER CHANCES ESPECIALLY FROM PIT SOUTH INTO MID WEEK. TEMPERATURES ARE EXPECTED TO AVERAGE NEAR OR JUST BELOW AVERAGE USING THE LATEST SREF AND GRIDDED MOS NUMBERS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BY THURSDAY AFTERNOON THAT UPPER LOW WILL BRING INCREASED SHOWER AND THUNDERSTORM CHANCES EACH AFTERNOON INTO THE EARLY PART OF THE WEEKEND. A WARMING TREND WILL ALSO CONTINUE THROUGH THE END OF THE WEEK WITH TEMPERATURES ONCE AGAIN WELL ABOVE AVERAGE. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... CROSSING LOW PRESSURE IS EXPECTED TO BRING SHOWER AND THUNDERSTORM CHANCES THIS AFTERNOON INTO EARLY EVENING. BRIEF MVFR TO IFR RESTRICTIONS ARE POSSIBLE IN ANY OF THE STORMS. THE LOW IS EXPECTED TO SHIFT EAST OF THE AREA TONIGHT DRAGGING A COLD FRONT THROUGH. WIDESPREAD MVFR TO IFR CONDITIONS ARE EXPECTED BEHIND THE FRONT...CONTINUING INTO MONDAY. .OUTLOOK.../MONDAY NIGHT THROUGH THURSDAY/... RESTRICTIONS COULD PERSIST THROUGH MONDAY NIGHT. RESTRICTION POTENTIAL COULD RETURN BY MID WEEK WITH UPPER LEVEL LOW PRESSURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07
Hazardous weather outlook, May 31, 3:38 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 338 PM EDT SUN MAY 31 2015 PAZ007>009-013>016-022-023-011945- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 338 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021>023-041-011945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER- ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 338 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Special weather statement, May 31, 2:20 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT SUN MAY 31 2015
PAZ009-015-016-311845-
JEFFERSON-CLARION-FOREST-
220 PM EDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON...EASTERN
FOREST AND NORTHEASTERN CLARION COUNTIES...
AT 219 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTHWEST OF
MARIENVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARIENVILLE...LEEPER...FISHER...COOK FOREST STATE PARK...CLEAR CREEK
STATE PARK AND CLARINGTON.
LAT...LON 4144 7896 4144 7897 4145 7898 4145 7906
4142 7907 4142 7909 4134 7909 4135 7908
4136 7903 4135 7902 4138 7897 4136 7895
4123 7923 4137 7937 4163 7900 4163 7896
TIME...MOT...LOC 1819Z 233DEG 29KT 4135 7923
34Local storm report, May 31, 2:26 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT SUN MAY 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 8 WNW SIGEL 41.33N 79.26W
05/31/2015 M0.88 INCH CLARION PA TRAINED SPOTTER
&&
JDLocal storm report, May 31, 3:22 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT SUN MAY 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 SW SIGEL 41.25N 79.15W
05/31/2015 M0.88 INCH JEFFERSON PA TRAINED SPOTTER
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, May 31, 4:50 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT SUN MAY 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 2 N WEST MIDDLESEX 41.20N 80.46W
05/31/2015 MERCER PA 911 CALL CENTER
PART OF SHEETZ GAS STATION CANOPY RIPPED OFF
AND DAMAGED. 2 VEHICLES WERE FLIPPED ON
THEIR SIDE AT THE GAS STATION. SEVERE TREES
WERE ALSO DOWN IN THE TOWN OF HERMITAGE.
&&
24Local storm report, May 31, 5:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN MAY 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLOOD SHARON 41.23N 80.49W
05/31/2015 MERCER PA PUBLIC
PICTURE SHOWS CONNELLY ROAD FLOODED ON A LOW
SPOT WITH WATER UP TO SOME OF THE HOODS OF
CARS.
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, May 31, 5:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 PM EDT SUN MAY 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 2 N WEST MIDDLESEX 41.20N 80.46W
05/31/2015 MERCER PA 911 CALL CENTER
PART OF SHEETZ GAS STATION CANOPY RIPPED OFF
AND DAMAGED. 2 VEHICLES WERE FLIPPED ON
THEIR SIDE AT THE GAS STATION. SEVERAL TREES
WERE ALSO DOWN IN THE TOWN OF HERMITAGE. (CORRECTED REMARKS)
&&
NWS PITTSBURGH PA
IRIS SYSTEMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:34 AM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 26 min |
| May 31, 11:05 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 25 min |
| May 31, 11:30 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 30 min |
| May 31, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Clarion, Venango | 34 min |
| May 31, 2:04 PM EDT | Special Weather Statement | PBZ | Greene | 41 min |
| May 31, 2:20 PM EDT | Special Weather Statement | PBZ | Forest | 25 min |
| May 31, 2:40 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 35 min |
| May 31, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 30 min |
| May 31, 4:29 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 31 min |
| May 31, 4:41 PM EDT | Areal Flood Advisory | PBZ | Mercer | 6 hr |
| May 31, 6:11 PM EDT | Special Weather Statement | PBZ | Clarion | 64 min |
| May 31, 6:35 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 55 min |
| May 31, 6:45 PM EDT | Special Weather Statement | PBZ | Allegheny | 45 min |
| May 31, 7:30 PM EDT | Special Weather Statement | PBZ | Armstrong, Jefferson | 45 min |
| May 31, 7:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 36 min |
| May 31, 7:48 AM EDT | Special Weather Statement | PBZ | Columbiana | 27 min |
| May 31, 6:42 PM EDT | Special Weather Statement | PBZ | Preston | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.